Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff!!!!!
Shirts, Hats, Baby Wear
Discussion:
Votrient side effects
Watch this 
View More Posts Ignore
Hello everyone,

I have been on Votrient for 25 months and wanted to start a discussion on side effects and what other cancer patients are doing.

Here are the ones that are bothering me:

Numbness in feet.

General fatigue.

Muscle weakness and shortness of breath when I work around house.

I have found relief for most of the other side effects.

Thanks for your input.

Cheers
Gary
Posted on 06/14/12, 03:34 pm
22 Replies | Most Recent Add Your Reply
Reminder: This is a support group for Renal Cell Carcinoma (Kidney Cancer). We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Comment:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 06/15/12  11:25am
" Hi Gary, I am probably going to start Votrient after my next scan in August as my mets in lungs are mostly stable with one appearing to have grown 2mm since last scan. I have spoke to many people on Sutent and Votrient and believe that Votrient is the better choice with less cardio risks. Thanks for sharing your journey and I will do likewise onv\cw I start drug! Did your hair turn white?? "
View More Posts Ignore
Reply #2 - 06/15/12  8:56pm
" Hello pchandler,

Yes, my hair turned white on every part of my body.

I had less cardio problems with Sutent than the votrient. I only took the Sutent for 9 months. When the Sutent stopped I tried Nexavar and Afinator without any success. The Afinator caused AFIB condition. Started the Votrient after this but still dealing with the AFIB.

Good luck and stay in touch. If you need any ideas on managing the side effects contact me.

Cheers
Gary "
View More Posts Ignore
Reply #3 - 06/19/12  11:33am
" Great I cant wait to turn prematurely white! "
View More Posts Ignore
Reply #4 - 06/25/12  11:21pm
" I have been on Votrient for 9 mos. My hair was already gray, the new growth is white as well as eyelashes eyebrows and every other part of my body. I have just recently noticed some shortness of breath, so will have to watch out for any cardio problems, occasional diarrhea, not bad now, feeling tired, but nothing I can't handle. I have one kidney left, first one was taken in 1997, so will try everything before losing this one. I had to have a stent put in (for 3 mos) May 4, and doctor will decide whether to put in one that will last a year. I have been having more than usual problems with leg and hand cramps, which I take meds to try to handle it. Heating pad works sometimes. I will watch to see what side effects are common with others in the group. Rosa "
View More Posts Ignore
Reply #5 - 06/26/12  5:01pm
" Rosa,

I had cramps. Started drinking Gadoraide and the cramps have not came back. Seems to help me with the diarrhea also. I have heard Archway Cocanut cookie help with diarrhea but have not tried them.

Let me know if you find anything else that helps.

Gary "
View More Posts Ignore
Reply #6 - 06/26/12  7:29pm
" Talked to my oncologist again today about Votrient versus Sutent and he says that there has been no clear research stating one is more effective than other but that Votrients side effects prove to be less adverse than Sutent in clinical trials! I am all about less side effects with optimal results! Does anyone know if the hair will hold dye after turning white? "
View More Posts Ignore
Reply #7 - 06/27/12  1:52pm
" I have been on votrient since dec 2011...I have pretty much the same side effects as Gary....My hair also is turning white...one nice thing is I don't have to shave my legs much...I have been getting my hair dyed & it holds well...I went a tad darker but not much....my last pet scan showed shrinkage in the lung nodules & the lymph nodes in my stomach...also in kidney from 8 cm down to 5 cm...I have scans on Mon July 2nd so hopefully it will be more good news.....good luck to all & stay strong..... : )) donna "
View More Posts Ignore
Reply #8 - 06/27/12  3:59pm
" Hi Donna, our post was filled with good news! I am so glad that the Votrient has caused shrinkage for you and it gives me hope! I currently only have mets in lungs and they have been pretty well behaved with only one possibly growing 2mm in 2 years. I of course bought some time with the ugly IL2 treatment but I am trying to remain optimistic! I am also glad to hear that your hair has been holding colour cause that appeals to my vanity. I wish u continued success! "
View More Posts Ignore
Reply #9 - 06/29/12  4:34pm
" Hi Gary,

I do want to congratulate you on your 25 months on Votrient, unfortunately the longer you are on a targeted therapy it seems the harder side effects seem to come on.. My husband did well on Torisel for 15 months till the side effects became life threatening.. What i wanted to mention to you is about your numbness you are having in your feet.. My husband got Neuropathy in his feet while on Torisel, this is not to well known as a side effect with targeted therapies, but very well known for alot of chemotherapy drugs as a known side effect.. I would be surprised if this isn't neuropathy, where you have been on Votrient for such a long period of time, but this doesn't mean you would have to stop Votrient as there are drugs to help this.. My husband takes Gabapentin which has helped him tremendously, you should ask your Oncologist about this.. I would seek out an appt with a Neurologist opinion before this gets worse if this is what it is.. My husband has lived with this for close to 4 years now and we both have been told it was caused from the Torisel many times. It will be 5 years Tim was d/x with mRCC on Aug 1st this year he is doing so well, which we are both so grateful for.. I just wanted to send you this bit of information, it is worth checking this out to be sure.. I hope you remain feeling good Gary one day at a time..
Take care,
Beccaanne "
View More Posts Ignore
Reply #10 - 06/29/12  7:14pm
" Hi Beccanne,

Glad to here Tim is doing well. Like you said one day at a time. I too am close to 5 years and we Bo th are beating the odds.

Thank you for the information on the numbness. I have been bring it up to doctor without any joy. I now have something specific to discuss. One of the things I have learned is you need to be your own avocate for healthcare or you may get left behind.

Again thanks and I hope that Tim continues along a good path.

Cheers,
Gary "

First | Previous | Page: 1 2 3 | Next | Most Recent Add Your Reply
Advertisement


More From Around the Web